MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG,BIOPSY NEEDLE

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG,BIOPSY NEEDLE
Model Number G34281
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported on ahs mdip report: "patient was having an ebus procedure done.When removing the sample from the needle i was unable to pull the needle back into the sheath.Physician made aware.New needle opened to finish the procedure.".
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the device or photographic evidence of lot c2276451 of echo-hd-22-ebus-o-c device was not returned for evaluation.It had been indicated that the complaint device was going to be returned but to date it has not been returned.Three attempts were also made to request answers for additional information.To date no reply has been received.If a reply is received in the future, then the file will be updated accordingly.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the notes section of the instructions for use, ifu0109 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0109).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.The root cause is unknown as no device has been returned to confirm a material issue, but a possible root cause could be attributed to damage on insertion into the scope resulting in the needle to kink or bend which in turn could have led to the complaint issue the user encountered of being unable to retract the needle into the sheath.The customer has stated in the answers to the additional information that there was no kink on the proximal or distal end of the needle observed but a slight distal kink may have occurred after the initial successful passes when the needle was outside the scope or prior to the third pass.The issue could also be related to the device being held at an angle during retraction, potentially due to a tortuous anatomy, which may have impeded smooth needle movement.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 06-nov-2025.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG,BIOPSY NEEDLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23069916
Report Number3001845648-2025-00470
Device Sequence Number17304495
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)280312(10)C2276451
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K210476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34281
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Device Lot NumberC2276451
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/02/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown